Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Mar 18, 2021, 3:45 AM CDT for Holmes County, Walton County, Florida. It was in force for 75 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2021, 3:45 AM CDT (08:45 UTC)
- Expired
- Mar 18, 2021, 5:00 AM CDT
- In force
- 75 min
- Issued by
- NWS Tallahassee, FL
Counties Holmes County, FL, Walton County, FL
The radar
The Eglin Afb radar (KEVX), 30 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 4:04 AM CDT | TSTM WND GST 39 | 3 Nne Freeport, FL | REPORTED AT FREEPORT HIGH SCHOOL. |
| Mar 18, 4:19 AM CDT | TSTM WND GST 39 | 2 Wnw Blue Mountain Bea, FL | REPORTED AT ED WALLINE PUBLIC BEACH ACCESS. |
| Mar 18, 4:38 AM CDT | TSTM WND GST 39 | Mossy Head, FL | |
| Mar 18, 4:59 AM CDT | TSTM WND GST 44 | Holmes County Airport, FL | MEASURED AT K1J0 AWOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
173
WWUS82 KTAE 180845
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
445 AM EDT Thu Mar 18 2021
FLZ007>010-012-108-112-181000-
Coastal Bay FL-Central Walton FL-Holmes FL-Inland Bay FL-
South Walton FL-North Walton FL-Washington FL-
445 AM EDT Thu Mar 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...WALTON...
HOLMES AND WESTERN WASHINGTON COUNTIES UNTIL 600 AM EDT/500 AM
CDT/...
At 445 AM EDT/345 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles south of Andalusia
to near Navarre Beach. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Vernon, Santa Rosa Beach, De Funiak Springs, Bonifay, Graceville,
Eglin Air Force Base, Union, Liberty, Live Oak, Freeport, Paxton,
Ponce De Leon, Caryville, Esto, Westville, Ebro, Noma, Oakwood Hills,
Cluster Springs and Whitehead Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 700 AM EDT/600 AM CDT/ for
the Panhandle of Florida.
LAT...LON 3040 8639 3038 8633 3042 8631 3040 8623
3041 8624 3042 8626 3043 8625 3038 8617
3039 8611 3044 8616 3047 8613 3046 8619
3050 8620 3048 8622 3046 8639 3099 8639
3099 8551 3021 8595 3031 8618 3037 8640
TIME...MOT...LOC 0845Z 250DEG 21KT 3114 8649 3033 8690
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Mar 18, 2:30 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Mar 18, 2:30 AM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
330 AM EDT Thu Mar 18 2021
...ISOLATED SEVERE STORMS ARE EXPECTED THROUGH THIS AFTERNOON...
.NEAR TERM [Through Tonight]...
An upper level low located near the mid-Mississippi Valley this
morning will track into the Tennessee Valley today while a cold
front moves across the southeast. A line of thunderstorms ahead of
the cold front was pushing into the Florida Panhandle as of 06z this
morning and activity will increase across our western counties over
the next hour or two. These storms will continue to track across
the tri-state area and exit the Big Bend by the evening.
Initially, the hi-res guidance timing was off when compared to
radar, however, more recent runs of the HRRR seem to be handling
current trends better.
Portions of the line have been struggling this morning, however, the
environment is still supportive of severe storms today and a tornado
watch was issued earlier that is in effect through 7am ET for the
western half of the CWA. CAPE values are expected to be around 1000
J/kg today, although instability is a bit more limited inland early
this morning. 50kts and 25-30kts of deep and low level shear,
respectively, are generally expected with the better instability.
SPC removed the enhanced risk from southwest Georgia, leaving the
majority of the CWA in the slight risk. While the threat has
decreased some, mainly across SW GA, it's important to remember that
regardless of the threat level today, isolated severe storms are
still expected and it only takes one storm to impact you.
The severe threat will end by this evening as the storms move east
of the region.
.SHORT TERM [Friday Through Saturday]...
Upper level troughing will deepen over the southeast CONUS.
Meanwhile, a wedge of high pressure will build down into the Tri-
state region with an inverted trough developing off the NE FL/SE GA
coast on Saturday. This will likely result in overcast sky
conditions on Saturday but rain is not expected. Temperatures will
be below seasonal levels with highs in the 60s to around 70 Friday
and ranging from the upper 50s north to lower and mid 60s south.
Lows Friday night will mostly be in the mid to upper 40s.
.LONG TERM [Saturday Night Through Thursday]...
The dry weather will continue with a gradual warming trend through
Tuesday as upper ridging builds in from the west ahead of the next
trough and surface cold front. Rain chances return on Wednesday and
Thursday as the front makes it's way into our forecast area.
Temperatures return to near seasonal levels by Tuesday with highs
in the mid to upper 70s and lows in the upper 40s to lower 50s.
&&
.AVIATION...
[Through 06Z Friday]
A line of severe storms will move through the TAF sites from west to
east today bringing TSRA and gusty winds to each site. Hi-res
guidance is not handling the line well timing wise and timing in the
TAFs of the TSRA is low to medium at best. Lower cigs (MVFR to IFR)
are expected through the morning, however conditions will improve as
the cold front moves through the TAF locations later today.
&&
.MARINE...
Advisory conditions will continue across the local waters through
mid Friday morning. Southwest winds will shift to northwest in the
wake of a strong cold front today. Some of the storms along and
ahead of the front may become strong to severe. Another period of
advisory level winds will be possible from Saturday into Sunday
morning as the pressure gradient tightens across the local waters.
&&
.FIRE WEATHER...
Aside from high dispersion indices today and Friday, there are
no other fire weather concerns at least for the next several days.
&&
.HYDROLOGY...
Rainfall with today's cold front is not expected to be sufficient
for flooding concerns as most areas will see less than one inch of
rain. The next chance for rain after today won't be until the middle
of next week.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 79 49 69 48 62 / 90 0 0 0 0
Panama City 73 51 67 50 63 / 80 0 0 0 0
Dothan 74 47 64 45 59 / 70 0 0 0 0
Albany 79 48 67 44 58 / 90 0 0 0 0
Valdosta 79 48 69 45 57 / 90 0 0 0 10
Cross City 79 51 71 49 64 / 90 10 0 0 0
Apalachicola 74 52 67 50 63 / 90 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 11 AM EDT /10 AM CDT/ Friday for
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Fieux
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Fieux
MARINE...Barry
FIRE WEATHER...Barry
HYDROLOGY...BarryIn the hours before
Special weather statement, Mar 18, 3:34 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
334 AM CDT Thu Mar 18 2021
ALZ065>069-181000-
Dale AL-Henry AL-Coffee AL-Geneva AL-Houston AL-
334 AM CDT Thu Mar 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR DALE...HENRY...COFFEE...GENEVA
AND NORTHWESTERN HOUSTON COUNTIES UNTIL 500 AM CDT...
At 334 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southwest of Rutledge to near
Crestview. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms. In
addition, gusty winds of 40 to 50 mph will be possible ahead of this
line.
Locations impacted include...
Daleville, Elba, Abbeville, Geneva, Enterprise, Headland, Dothan,
Fort Rucker, Ozark, Hartford, Taylor, Midland City, Kinsey, Level
Plains, Slocomb, Samson, Newton, New Brockton, Ariton and Pinckard.
A Tornado Watch remains in effect until 600 AM CDT for southeastern
Alabama...the Panhandle of Florida...and southwestern Georgia.
LAT...LON 3154 8614 3162 8615 3162 8542 3171 8542
3170 8522 3174 8520 3177 8516 3176 8513
3170 8513 3165 8508 3099 8555 3099 8618
3153 8619
TIME...MOT...LOC 0834Z 267DEG 25KT 3165 8648 3077 8662
42-DVDSpecial weather statement, Mar 18, 3:45 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
445 AM EDT Thu Mar 18 2021
FLZ007>010-012-108-112-181000-
Coastal Bay FL-Central Walton FL-Holmes FL-Inland Bay FL-
South Walton FL-North Walton FL-Washington FL-
445 AM EDT Thu Mar 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...WALTON...
HOLMES AND WESTERN WASHINGTON COUNTIES UNTIL 600 AM EDT/500 AM
CDT/...
At 445 AM EDT/345 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles south of Andalusia
to near Navarre Beach. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Vernon, Santa Rosa Beach, De Funiak Springs, Bonifay, Graceville,
Eglin Air Force Base, Union, Liberty, Live Oak, Freeport, Paxton,
Ponce De Leon, Caryville, Esto, Westville, Ebro, Noma, Oakwood Hills,
Cluster Springs and Whitehead Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 700 AM EDT/600 AM CDT/ for
the Panhandle of Florida.
LAT...LON 3040 8639 3038 8633 3042 8631 3040 8623
3041 8624 3042 8626 3043 8625 3038 8617
3039 8611 3044 8616 3047 8613 3046 8619
3050 8620 3048 8622 3046 8639 3099 8639
3099 8551 3021 8595 3031 8618 3037 8640
TIME...MOT...LOC 0845Z 250DEG 21KT 3114 8649 3033 8690
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:18 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Mar 18, 4:29 AM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 61 min |
| Mar 18, 5:40 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 64 min |
| Mar 18, 5:44 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Mar 18, 6:02 AM CDT | Tornado Warning | TAE | Bay, Washington | 28 min |
| Mar 18, 6:05 AM CDT | Tornado Warning | TAE | Bay, Calhoun, Gulf | 40 min |
| Mar 18, 6:19 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Franklin, Gulf, Holmes, Jackson and 2 more | 86 min |
| Mar 18, 6:48 AM CDT | Tornado Warning | TAE | Bay, Gulf | 27 min |
| Mar 18, 7:19 AM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Gadsden, Gulf, Leon, Liberty and 1 more | 56 min |
| Mar 18, 7:24 AM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty | 51 min |
| Mar 18, 8:08 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Mar 18, 8:11 AM CDT | Severe Thunderstorm Warning | TAE | Franklin, Gadsden, Gulf, Jefferson, Leon, Liberty and 1 more | 64 min |
| Mar 18, 9:07 AM CDT | Special Weather Statement | TAE | Jefferson, Wakulla | 38 min |
| Mar 18, 9:52 AM CDT | Special Weather Statement | TAE | Jefferson, Madison | 53 min |
| Mar 18, 10:04 AM CDT | Special Marine Warning | TAE | 116 min | |
| Mar 18, 10:49 AM CDT | Special Weather Statement | TAE | Taylor | 41 min |
| Mar 18, 11:36 AM CDT | Special Weather Statement | TAE | Dixie, Lafayette | 84 min |
| Mar 18, 11:55 AM CDT | Special Marine Warning | TAE | 110 min | |
| Mar 18, 12:21 PM CDT | Tornado Warning | TAE | Dixie, Lafayette, Taylor | 24 min |
| Mar 18, 12:44 PM CDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette | 31 min |
| Mar 18, 1:06 PM CDT | Special Weather Statement | TAE | Dixie | 39 min |
| Mar 18, 6:01 AM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Miller, Seminole | 59 min |
| Mar 18, 6:32 AM CDT | Tornado Warning | TAE | Early | 43 min |
| Mar 18, 6:55 AM CDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Dougherty, Early, Quitman and 2 more | 65 min |
| Mar 18, 9:41 AM CDT | Special Weather Statement | TAE | Ben Hill, Berrien, Brooks, Colquitt, Cook, Irwin and 5 more | 94 min |
| Mar 18, 11:12 AM CDT | Special Weather Statement | TAE | Lanier | 33 min |
| Mar 18, 3:34 AM CDT | Special Weather Statement | TAE | Coffee, Dale, Geneva, Henry | 86 min |
| Mar 18, 5:04 AM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Henry, Houston | 56 min |
| Mar 18, 5:26 AM CDT | Tornado Warning | TAE | Dale, Henry, Houston | 49 min |
| Mar 18, 6:15 AM CDT | Tornado Warning | TAE | Henry | 30 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.